[D-penicillamine induced myasthenia gravis in a patient with rheumatoid arthritis].

Abstract

We have encountered a 53 year-old female with myasthenia gravis (MG) possibly induced by the treatment with D-penicillamine (D-pc). She has had a long-standing history of rheumatoid arthritis (RA) prior to the onset of MG. The diagnosis for MG was made based on the clinical findings and tests including antiacetylcholine receptor antibody and EMG. Although the drug had been efficacious for RA, it was discontinued after the development of MG. The symptoms and signs for MG were immediately disappeared, whereas clinical manifestations for RA was relapsed shortly after. Since D-Pc has been frequently used for the treatment of RA, an awareness of this side effect appears to be of particular importance for physicians in clinical practice who deal with RA. Furthermore, it may also provide some important immunological insights into the study of pathogenesis of MG.

Cite this paper

@article{Kuriyama1991DpenicillamineIM, title={[D-penicillamine induced myasthenia gravis in a patient with rheumatoid arthritis].}, author={S. Satoru Kuriyama and Takaaki Hosoya and Osamu Sakai}, journal={Ryūmachi. [Rheumatism]}, year={1991}, volume={31 3}, pages={298-302; discussion 302-3} }